How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Frank Your Own Question
Dr. Frank
Dr. Frank, Board Certified Physician
Category: Neurology
Satisfied Customers: 9000
Experience:  Board certified general Adult Neurologist, with experience in experimental neuroimaging and neurodiagnostics.
64994909
Type Your Neurology Question Here...
Dr. Frank is online now
A new question is answered every 9 seconds

Sorry english I am from macedonia here in my country

Customer Question

Hello doctor sorry for my english I am from macedonia here in my country doesn't know really well about medicine I was little bit nervous person but and very happy person I was never feel in depression or in epilepsy doctors here in my country think that I was in depression one psychiatrist gave me sertraline for the begin started with 12 mg for 10 days something started to change with me I started to have insomnia ,blood pressure etc and I stopped them cold turkey because I didn't know that how dangerous can be antidepressants but I turned off them because I was never in depression after 12 days that I was off sertraline I had anxiety panic attack sexual thoughts etc and one doctor in my country gave me lexapro 10 mg in half for begin together with an antiepileptic EFTIL 500mg in half.Lexapro I used 24 days without any feelings of better I stoped because lexapro caused me hallucinations is cold turkey when going off lexapro 5mg or should made more little dose Eftil I tapered ,it's been 2 month when I was stopped lexapro and Eftil but still have withdrawal now I use lorazepam for my anxiety that has induced from sertraline can lorazepam cause any problem for the brain .I want you to ask how long should the brain to be normalising like it was before all medications ? Thank you so much
Submitted: 1 year ago.
Category: Neurology
Expert:  Dr. Frank replied 1 year ago.

Hello. Welcome to JA. I will review your statement and reply shortly. Please read the preliminary answer and respond. We can discuss this until you are satisfied. Dr Frank

Expert:  Dr. Frank replied 1 year ago.

From your statement it sounds like you were not taking these medications for long enough to cause receptor chances. Sertraline for example takes 21 to 28 days to make receptor affinity changes in the SERT to cause a neurochemical response to the increase in extra synaptic serotonin. Lexapro as a single isomer makes changes slightly more rapidly at around 20 days. Benzodiazepines do not make changes to the confirmation of the GABA receptor for weeks. So you do not need to worry about any changes. It sounds like you are anxious. Have you tried nonpharmacologic treatments like biofeedback or CBT ( computer based training) for controlling anxiety symptoms. Get back to me to discuss this further if I can help. Dr Frank